MAUDE Adverse Event Report: ALERE SAN DIEGO FISHER - SURE-VUE HCG SERUM/URINE; HCG PREGNANCY TEST

ALERE SAN DIEGO FISHER - SURE-VUE HCG SERUM/URINE; HCG PREGNANCY TEST
Model Number FHC-202
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At the time of the event, there was no indication of a reportable malfunction based on information provided and assessed by alere (b)(4).Alere (b)(4) updated reporting decisions and conducted a retrospective review of complaints against the updated reporting decisions.This mdr is a retrospective filing that was identified during this retrospective review activity associated with an observation from an fda inspection conducted in january 2019 at alere (b)(4) (reference eir (b)(4)).The awareness date is based on updated reporting decisions and completion of the retrospective review activity.There is no new or increased trend based on this retrospective review activity.Investigation results an investigation was performed on retention products for the reported lot number.Retention devices were tested with clinical hcg-negative urine samples.Results were read at 3 minutes and all devices produced expected negative results.No faint test lines were observed.Manufacturing batch record review did not uncover any abnormalities and the lot met quality control specifications.A root cause could not be determined from the available information.It was reported that 4 drops of sample were added to the sample well.Per the pi, 3 drops of urine or serum should be added to the sample well.This test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.
 
Event or Problem Description
It was reported by a customer that on (b)(6) 2018, a female patient was tested as a screening procedure used by a study conducted by a university.The customer stated the entity administered an hcg serum/urine test and a false positive result occurred twice.In order to be eligible for the study, the patients cannot be pregnant as they will undergo an elective mri (magnetic resonance imaging) procedure.The patient sample was tested four times resulting in two positive results followed by two negative results.The first and second test showed a light line on the test region which was interpreted as positive.The third and fourth test results were a clear negative.The customer confirmed that not being eligible for the study did not affect the patient health, no adverse outcomes experienced.The confirmatory results are confidential, a different group of the study performs confirmatory testing.

Brand Name
FISHER - SURE-VUE HCG SERUM/URINE
Common Device Name
HCG PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO
9995 summers ridge rd
san diego CA 92121
MDR Report Key9127117
Report Number2027969-2019-00504
Device Sequence Number1984109
Product Code JHI
UDI-Device Identifier00613647000540
UDI-Public(01)00613647000540(17)190531(10)HCG7050200
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K993065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberFHC-202
Device Catalogue Number23900529
Device Lot NumberHCG7050200
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2019
Initial Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1